MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch report number: 3600840000-2023-8108.It was reported that the balloon burst requiring additional intervention.The target lesion was located in the right and left common iliac arteries.A 3.0x40x150 (4f) sterling was selected for an angioplasty procedure and for removal of a foreign body from the left common iliac artery.The balloon burst upon removal from the patient.A snare was used to remove one piece of the balloon.The other piece of the balloon was on the guidewire and pulled into the 6f sheath, then removed from the patient.An extra procedure was performed, and the patient stayed in the hospital overnight for observation.There were no patient complications reported.
 
Event or Problem Description
Medwatch report number: 3600840000-2023-8108.It was reported that the balloon burst requiring additional intervention.The target lesion was located in the right and left common iliac arteries.A 3.0x40x150 (4f) sterling was selected for an angioplasty procedure and for removal of a foreign body from the left common iliac artery.The balloon burst upon removal from the patient.A snare was used to remove one piece of the balloon.The other piece of the balloon was on the guidewire and pulled into the 6f sheath, then removed from the patient.An extra procedure was performed, and the patient stayed in the hospital overnight for observation.There were no patient complications reported.It was further reported that the removal of the 2 portions of balloon were removed during the same procedure.This added longer time under anesthesia and the removal of the 2 parts of balloon was the extra part of the procedure that was not planned.
 
Additional Manufacturer Narrative
B5: describe event or problem: additional information.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18459385
Report Number2124215-2023-75370
Device Sequence Number12560878
Product Code LIT
UDI-Device Identifier08714729860136
UDI-Public08714729860136
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0029190717
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight52 KG